Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 102, NWS St. Louis, MO

April 20, 2000Saint Charles County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 20, 2000, 4:20 AM CDT for Saint Charles County, Missouri. It was in force for 50 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 20, 2000, 4:20 AM CDT (09:20 UTC)
Expired
Apr 20, 2000, 5:10 AM CDT
In force
50 min
Issued by
NWS St. Louis, MO
Area
Whole counties

County Saint Charles County, MO

What was reported inside it

TimeReportWhereRemark
Apr 20, 4:40 AM CDTThunderstorm Wind 62 EWentzville, MO
Apr 20, 4:45 AM CDTThunderstorm Wind 62 EWentzville, MO
Apr 20, 4:47 AM CDTThunderstorm Wind 62 EO Fallon, MO

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 4:15 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.3 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 334 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1377 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
334 m²/s²
0-3 km storm-relative helicity
489 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 200920
SVRSTL
MOC183-189-510-201010-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
420 AM CDT THU APR 20 2000

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI
  ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI
  ST. LOUIS CITY IN EAST CENTRAL MISSOURI

* UNTIL 510 AM CDT

* AT 418 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM WARRENTON TO ST CLAIR... MOVING
  NORTHEAST AT 60 MPH.

* LOCATIONS THAT WILL BE AFFECTED...
  ST LOUIS CITY
  MANCHESTER
  ST PETERS
  ST CHARLES
  FLORRISSANT

THIS STORM HAS A HISTORY OF DAMAGING WINDS. MOVE QUICKLY TO A
STURDY BUILDING AND STAY AWAY FROM DOORS AND WINDOWS.

MB/RP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:15 AM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Apr 20, 2:15 AM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
215 AM CDT THU APR 20 2000

JET COUPLING FCST BY ETA AT 12Z TODAY WITH 90 KT H3 JET OVR N TX AND
100 KT JET OVR SE CANADA.  TREEMENDOUS DVRGC FCST ACRS E MO WITH
BULLSEYE OVR NRN IL.  AREA SLIDES OFF TO THE E BY NOON.  3 MODELS
ARE FAIRLY SMLR AT 500 AT NOON WITH CLOSED LOW OVR N CNTRL MO WITH
ETA FCSTG 150 M 12 HR HFC OVR NE OZARKS.  IMPRESSIVE SYNOPTIC SCALE
FRCG FCST ACRS AREA THIS MRNG ACRS AREA AS SYSTM ROLLS ACROSS.

MSAS DATA PST SVRL HRS INDICATES SFC MSTR CNVGC INCRG ACRS N AND
CNTRL MO WITH LI'S IN -2 TO -4 RANGE ACRS FCST AREA.  RDR LOOP SHOWS
LN OF STRNG TO SVR TSTMS ROLLG ACRS WRN MO ATTM WITH CELL ACRS CNTRL
MO WKNG. ETA FCSTS AXIS OF BEST INSTABILITY AT 12Z FM NE MO INTO THE
S CNTRL PTN.  WOULD EXPCT TSTMS TO KEEP ROLLG ALG THE RMNDR OF
TNGT.  BY 18Z, BEST INSTABILTY FCST ACRS IL WITH HUGE AREA OF -6
LI'S.  WITH SGNFNT PVA AND CAA DURG THE DAY, FWC WIND FCST LOOKS
RNSBL.

.STL...NONE

In the hours before

Special weather statement, Apr 20, 3:40 AM CDT, 40 minutes before
ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>052-059-060-062-
201000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
340 AM CDT THU APR 20 2000

...THE TORNADO WATCH IS NO LONGER IN EFFECT FOR A LARGE PART OF
CENTRAL AND NORTHEAST MISSOURI AND SOUTHWEST ILLINOIS....

THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES

IN MISSOURI - KNOX...LEWIS...SHELBY...MARION...MONROE...RALLS...
PIKE...AUDRAIN...BOONE...CALLAWAY...MONTGOMERY...LINCOLN...WARREN...
MONITEAU...COLE...OSAGE...GASCONADE...AND FRANKLIN

IN ILLINOIS - ADAMS...BROWN...PIKE

STRONG TO SEVERE THUNDERSTORMS CONTINUE EARLY THIS MORNING ACROSS
MUCH OF CENTRAL AND EASTERN MISSOpURI WITH DAMAGING WINDS.  THE
THREAT OF TORNADOES HAS DIMINISHED ACROSS THE AREA.

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:00 PM CDTSevere Thunderstorm WarningLSXPike35 min
Apr 19, 8:01 PM CDTSevere Thunderstorm WarningLSXMontgomery34 min
Apr 19, 8:31 PM CDTSevere Thunderstorm WarningLSXPike19 min
Apr 19, 8:57 PM CDTSevere Thunderstorm WarningLSXPike33 min
Apr 20, 3:21 AM CDTSevere Thunderstorm WarningLSXCole, Osage54 min
Apr 20, 3:38 AM CDTSevere Thunderstorm WarningLSXCrawford, Gasconade52 min
Apr 20, 3:50 AM CDTSevere Thunderstorm WarningLSXIron, Reynolds65 min
Apr 20, 3:53 AM CDTSevere Thunderstorm WarningLSXCallaway, Montgomery47 min
Apr 20, 4:02 AM CDTSevere Thunderstorm WarningLSXFranklin, Warren63 min
Apr 20, 4:02 AM CDTSevere Thunderstorm WarningLSXWashington63 min
Apr 20, 4:16 AM CDTSevere Thunderstorm WarningLSXLincoln, Pike64 min
Apr 20, 4:20 AM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis50 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.